Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 167, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2007, 2:29 AM EDT for Houston County, Peach County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 2:29 AM EDT (06:29 UTC)
- Expired
- Jun 12, 2007, 2:49 AM EDT
- In force
- 20 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 120628
SVRFFC
GAC153-225-120715-
/O.NEW.KFFC.SV.W.0167.070612T0629Z-070612T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 AM EDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN CENTRAL GEORGIA
EASTERN PEACH COUNTY IN CENTRAL GEORGIA
* UNTIL 315 AM EDT
* AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BYRON TO 6 MILES NORTH OF PERRY TO
PERRY...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTERVILLE...WARNER ROBINS...BONAIRE...ROBINS AFB AND HAYNEVILLE.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3269 8377 3254 8381 3246 8387 3236 8381
3233 8355 3247 8350 3265 8357
$$1 follow-up statement
000
WWUS52 KFFC 120649
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 AM EDT TUE JUN 12 2007
GAC153-225-120659-
/O.CAN.KFFC.SV.W.0167.000000T0000Z-070612T0715Z/
HOUSTON GA-PEACH GA-
249 AM EDT TUE JUN 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PEACH AND HOUSTON
COUNTIES IS CANCELLED...
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PABST...HAYNEVILLE...WARNER ROBINS...BONAIRE AND ROBINS AFB.
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3269 8377 3254 8381 3246 8387 3236 8381
3233 8355 3247 8350 3265 8357
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:59 AM EDT, 30 minutes earlier.
Area forecast discussion, Jun 12, 1:59 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 159 AM EDT TUE JUN 12 2007 .SHORT TERM /TODAY THROUGH THURSDAY/... WITH ON GOING SEVERE WEATHER...NOT MUCH TIME TO CHAT. H5 SHORT WAVE MOVING ACROSS CWA EARLY THIS MORNING AIDING IN INTENSE CONVECTIVE DEVELOPMENT ALTHOUGH THE PAST HOUR SHOWED A DECREASE IN INTENSITY AS COVERAGE INCREASED. ANOTHER VERY SIGNIFICANT SHORT WAVE WILL BE MOVING OUT OF THE CAROLINAS AND INTO NORTHEAST GA BY THIS EVENING. MODELS NOT TOO EXCITED ABOUT THIS...HOWEVER FEEL WITH THIS STRONG S/W AND ABUNDANT LOW TO MID LEVEL MOISTURE...THERE WILL BE SCATTERED THUNDERSTORMS SO WILL GO ABOVE MOS GUIDANCE WITH POPS...ESPECIALLY NORTHEAST AND SOUTH. AS H5 TROUGH/LOW DEVELOPS ALONG THE EASTERN SEABOARD SEVERAL SMALL BUT SIGNIFICANT SHORTWAVES WILL BE MOVING SOUTH TO SOUTHWEST IN THE UPPER FLOW. THIS WILL BE ENOUGH TO KEEP LOW CHANCE POPS IN THE SHORT TERM. AS FOR TEMPS...VERY DEPENDENT ON THE CLOUD COVER AND PRECIP...THEREFORE WENT WITH A BLEND OF MAV/MET GUIDANCE. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... H5 TROUGH/LOW OFF THE ATLANTIC COAST WILL CONTINUE TO ROTATE SHORT WAVES ALONG THE EASTERN U.S. THROUGH SATURDAY WHICH WILL KEEP THE CHANCE OF PRECIP OVER THE CWA. THE H5 RIDGE TO OUR WEST WILL MOVE OVER GA AS THE UPPER TROUGH MOVES EAST. THIS MAY BRING A BRIEF BREAK IN THE PRECIP...HOWEVER IT STILL APPEARS THERE WILL BE ENOUGH LOW LEVEL MOISTURE TO PRODUCE ISOLATED TSRA IN THE DAYTIME HEATING. TEMPS WILL BE CLOSE TO CLIMO. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 85 62 87 65 79 / 20 20 20 20 30 ATLANTA 86 66 85 66 81 / 10 20 20 20 30 BLAIRSVILLE 82 58 80 60 76 / 30 20 30 20 30 CARTERSVILLE 87 60 85 61 82 / 10 10 20 20 30 COLUMBUS 89 70 89 67 87 / 30 20 20 20 20 GAINESVILLE 84 65 84 63 79 / 30 20 30 20 30 MACON 88 65 89 64 86 / 40 30 20 20 30 ROME 92 61 91 64 86 / 10 10 20 20 20 PEACHTREE CITY 87 62 85 62 82 / 10 20 20 20 30 VIDALIA 85 69 83 65 83 / 50 40 20 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Jun 11, 10:20 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1020 PM EDT MON JUN 11 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1020 PM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REMAINDER OF TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF TONIGHT. .SYNOPSIS... A WEAK AREA OF LOW PRESSURE PERSISTED ALONG THE FLORIDA PANHANDLE AND SOUTHERN ALABAMA AREA. THIS WAS HELPING TO SPREAD MOISTURE INTO PORTIONS OF NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... A WEAK AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA WILL SPREAD MOISTURE INTO MUCH OF NORTH AND CENTRAL GEORGIA. LOSS OF DAYTIME HEATING HAS CAUSED MOST CONVECTION TO DISSIPATE. HOWEVER...THE AIR MASS REMAINS SOMEWHAT UNSTABLE IN THE VICINITY OF THE LOW AND SEVERAL OUTFLOW BOUNDARIES REMAIN FROM PREVIOUS THUNDERSTORMS. AS A RESULT...ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE NIGHT...WITH CENTRAL GEORGIA BEING THE MOST FAVORABLE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH EACH DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.
In the hours before
Special weather statement, Jun 11, 10:37 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1037 PM EDT MON JUN 11 2007 GAZ089-120300- 1037 PM EDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN MUSCOGEE COUNTY UNTIL 1100 PM EDT... AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COLUMBUS...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS MUSCOGEE COUNTY THROUGH 1100 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 11, 11:03 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1103 PM EDT MON JUN 11 2007 GAZ078-120345- 1103 PM EDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 45 MPH WINDS IN HARRIS COUNTY UNTIL 1145 PM EDT... AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MULBERRY GROVE...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HARRIS COUNTY THROUGH 1145 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MULBERRY GROVE...FORTSON...ELLERSLIE...CATAULA AND WAVERLY HALL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 12, 12:56 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1256 AM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL COLUMBUS 32.47N 84.97W
06/11/2007 E0.88 INCH MUSCOGEE GA PUBLIC
N SIDE OF COLUMBUS
1150 PM HAIL BOX SPRINGS 32.53N 84.66W
06/11/2007 E1.75 INCH TALBOT GA PUBLIC
ESTIMATED 45-50 MPH WINDS
1145 PM HAIL BOX SPRINGS 32.53N 84.66W
06/11/2007 E1.75 INCH TALBOT GA PUBLIC
WINDOWS BROKEN IN HOME. MANY 100 YEAR OLD PECAN TREES
DOWN AND UPROOTED.
1100 PM TSTM WND DMG MIDLAND 32.57N 84.83W
06/11/2007 MUSCOGEE GA PUBLIC
SEVERAL TREES DOWN
&&
VMURRELLSpecial weather statement, Jun 12, 1:00 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 100 AM EDT TUE JUN 12 2007 GAZ078-120530- 100 AM EDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 45 MPH WINDS IN EASTERN HARRIS COUNTY UNTIL 130 AM EDT... AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER F.D ROOSEVELT STATE PARK...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER ...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HARRIS COUNTY THROUGH 130 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE F.D ROOSEVELT STATE PARK AND SHILOH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 12, 2:14 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 214 AM EDT TUE JUN 12 2007 GAZ095-120645- 214 AM EDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN HOUSTON COUNTY UNTIL 245 AM EDT... AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF CENTERVILLE TO 5 MILES SOUTHWEST OF PERRY...MOVING EAST AT 15 MPH. WIND GUSTS OF 50 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS HOUSTON COUNTY THROUGH 245 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PERRY...CENTERVILLE...WARNER ROBINS...BONAIRE...PABST... HAYNEVILLE...GROVANIA AND ROBINS AFB.
Local storm report, Jun 12, 2:25 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 AM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL BUTLER 32.56N 84.24W
06/12/2007 U0.25 INCH TAYLOR GA COUNTY OFFICIAL
HAIL OF UNKNOWN SIZE REPORTED. ONE TREE ALSO BLOWN DOWN.
&&
MSRThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:43 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 32 min |
| Jun 11, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 32 min |
| Jun 11, 11:40 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 35 min |
| Jun 12, 12:01 AM EDT | Severe Thunderstorm Warning | FFC | Marion | 29 min |
| Jun 12, 12:11 AM EDT | Severe Thunderstorm Warning | FFC | Taylor | 64 min |
| Jun 12, 12:27 AM EDT | Severe Thunderstorm Warning | FFC | Harris | 33 min |
| Jun 12, 12:52 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 38 min |
| Jun 12, 1:15 AM EDT | Severe Thunderstorm Warning | FFC | Crawford | 45 min |
| Jun 12, 1:52 AM EDT | Severe Thunderstorm Warning | FFC | Peach | 38 min |
| Jun 12, 2:38 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike | 52 min |
| Jun 12, 3:49 AM EDT | Severe Thunderstorm Warning | FFC | Monroe | 29 min |
| Jun 12, 5:04 AM EDT | Severe Thunderstorm Warning | FFC | Sumter | 26 min |
| Jun 12, 5:17 AM EDT | Severe Thunderstorm Warning | FFC | Harris | 28 min |
| Jun 12, 5:20 AM EDT | Severe Thunderstorm Warning | FFC | Stewart | 40 min |
| Jun 12, 5:29 AM EDT | Severe Thunderstorm Warning | FFC | Sumter | 16 min |
| Jun 12, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 24 min |
| Jun 12, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 19 min |
| Jun 12, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 36 min |
| Jun 12, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 13 min |
| Jun 12, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 47 min |
| Jun 12, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | White | 36 min |
| Jun 12, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 26 min |
| Jun 12, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 25 min |
| Jun 12, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 14 min |
| Jun 12, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 27 min |
| Jun 12, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 57 min |
| Jun 12, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 35 min |
| Jun 12, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 34 min |
| Jun 12, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Rockdale | 53 min |
| Jun 12, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 34 min |
| Jun 12, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.